# SDR CA121009004

- Difficulty date: September 29, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Frchld SA227DC
- Engine: Garrtt TPE33112UHR
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 2781006355
- Condition: Failed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORT-WEATHER WAS VFR, LIGHT WINDS FROM THE SOUTH.  IMMEDIATELY AFTER TAKEOFF AND POSITIVE RATE, CALLED FOR GEAR UP.  F/O SELECTED GEAR UP, GEAR TRANSITION LIGHTS ILLUMINATED AND IMMEDIATELY AFTER THAT THERE WAS A VERY LOUD BANG.  GEAR POSITION LIGHTS WERE INDICATING THE LT MAIN AND NOSE WHEEL WERE UP AND LOCKED AND THE RT MAIN WAS DOWN WITH A GREEN LIGHT.  ANNUNCIATOR PANEL SHOWED TWO HYD FAIL LIGHTS, PRESSURE GAUGE WAS INDICATING 0.  CALLED FOR THE HYD FAIL CHECK LIST IN THE QRH. SHORTLY THEREAFTER, SMOKE APPEARED TO BE COMING FROM BEHIND MY SEAT AROUND THE J-BOX. IMMEDIATELY CHOSE TO RETURN AS WE WERE ROUGHLY 6 NM EAST AT THIS TIME. WE QUICKLY CHECK THE CIRCUIT BREAKERS AND BUS TIE, EVERYTHING APPEARED NORMAL, THEN ACTIVATED THE CABIN DUMP SWITCH.  USING THE MANUAL GEAR RELEASE, PUMPED THE LEVER UNTIL THERE WAS STRONG PRESSURE RESISTANCE AND WE WERE ABLE TO GET 3 GREEN INDICATIONS AND APPROXIMATELY 1800-2000 PSI.  ON FINAL, WE CONFIRMED GEAR DOWN AND 3 GREEN, FLAPS REMAINED AT .2500 AND LANDING REF WAS ADJUSTED.  UPON LANDING, WE CAME TO A STOP AT THE TAXI LINE, THE SMOKE WAS NOT WORSENING SO I CHOSE TO TAXI OFF THE RUNWAY, PARKED AND SHUTDOWN THE ACFT IN THE MIDDLE OF THE APRON.  MAINTENANCE REPORT: COCKPIT FLOORS WERE REMOVED AND A GEAR DOWN HYD LINE WAS FOUND THAT THE FLARE HAD FAILED. THE B-NUT WAS STILL CONNECTED TO THE UNION BUT THE LINE WAS DISCONNECTED FROM THE B-NUT.  A NEW LINE WAS FABRICATED AND PRESSURE TESTED AND ACFT RETURNED TO SERVICE.  THIS LINE AND FLARE WAS FOUND TO BE REPLACED ALREADY 2 DAYS PRIOR.
